Heavy Rain, Flagler
- When
- June 7, 7:00 AM EST
- Where
- Flagler County, 1.51 mi SSE of Indian Trails
- Reported by
- Trained Spotter
- Coordinates
- 29.560, -81.241
A spotter measured 4 inches of rainfall in 24 hrs.
A surface front lingered near the Florida-Georgia state line. During the afternoon and evening, scattered severe thunderstorms developed over northeast Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface front lingered near the Florida-Georgia state line. During the afternoon and evening, scattered severe thunderstorms developed over northeast Florida. Locally heavy rainfall caused flash flooding in Duval county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 7, 3:40 AM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 AM EDT THU JUN 7 2012 .SHORT TERM /THROUGH SATURDAY/... NEARLY STATIONARY BOUNDARY WILL SLOWLY SINK SOUTH FROM NEAR THE GA/FL BORDER THIS MORNING INTO CENTRAL FLORIDA BY FRIDAY MORNING. WITH THE WEST TO EAST ORIENTATION OF THIS BOUNDARY...SHOWERS AND STORMS WILL CONTINUE TO DEVELOP AND MOVE ALONG IT...LEADING TO HEAVY RAINFALL...AND POSSIBLE LOCALIZED FLOODING. AS THE BOUNDARY SLOWLY SINKS THE PRECIP COVERAGE WILL TAPER OFF FROM NORTH TO SOUTH THROUGH FRIDAY. BY SATURDAY MORNING THE BOUNDARY IS PROGGED TO BE LOCATED EXTENDING FROM SOUTHERN FLORIDA NORTHWEST ACROSS THE GULF. HIGH PRESSURE WILL MOVE OVER THE WESTERN ATLANTIC INTO SATURDAY. PRECIP CHANCES WILL BE GREATEST FAR SOUTH AND WEST...WITH SUBSIDENCE ON THE WEST SIDE OF THE HIGH KEEPING MOST OF THE REGION DRY. TRENDING WITH THE MAV GUIDANCE FOR TEMPS THIS PERIOD...WITH READINGS A LITTLE BELOW NORMAL. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... PRECIP POTENTIAL WILL INCREASE INTO SUNDAY AS AN UPPER TROUGH PUSHES EAST ACROSS THE GULF COAST STATES...INCREASING INSTABILITY. PRECIP CHANCES WILL CONTINUE THROUGH THURSDAY AS THE UPPER TROUGH BECOMES NEARLY STATIONARY OVER THE SOUTHEASTERN US. TRENDING WITH THE MEX GUIDANCE FOR TEMPS THIS PERIOD...WITH READINGS NEAR SEASONAL NORMALS. && .AVIATION...TEMPO MVFR CONDITIONS POSSIBLE EARLY THIS MORNING DUE TO LOW CIGS AND LIGHT SHRA MOVING OVER THE AREA NEAR LINGERING FRONTAL BOUNDARY. EXPECTED MVFR CIGS THROUGH MUCH OF THE DAY TODAY AS FRONT SHIFTS SLOWLY SOUTHWARD FROM S GA INTO NE FL...WITH A CHANCE OF TSRA AT FL TERMINALS THIS AFTN. && .MARINE...SCEC CONDITIONS FOR THE GA WATERS TODAY...WITH MORE VARIABLE WINDS ACROSS THE FL WATERS DUE TO LINGERING FRONTAL POSITION. MARGINAL SCEC CONDITIONS WILL CONTINUE THROUGH SAT FOR THE OFFSHORE WATERS. ONSHORE FLOW IS EXPECTED TO DEVELOP FRI THROUGH SAT...THEN WINDS WILL VEER SE INTO SUNDAY AS HIGH PRESSURE BUILDS OFFSHORE OF THE SE ATLANTIC COAST. SOUTHERLY FLOW EXPECTED TO DEVELOP MON AS A WARM FRONT DEVELOPS AND POSITIONS NORTH OF THE LOCAL WATERS. RIP CURRENTS: A MODERATE RISK TODAY FOR THE SE GA COAST...WITH A LOW RISK FOR THE NE FL COAST. A MODERATE RISK IS EXPECTED ON FRI DUE TO INCREASED ONSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 82 66 88 65 / 20 20 10 10 SSI 79 71 84 72 / 50 30 20 10 JAX 84 69 85 68 / 50 30 30 20 SGJ 84 73 83 73 / 60 40 40 30 GNV 87 69 87 68 / 60 40 40 30 OCF 87 71 88 69 / 70 40 50 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && STRUBLE/ENYEDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 311 AM EDT THU JUN 7 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-081000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 311 AM EDT THU JUN 7 2012 ...MODERATE RISK OF RIP CURRENTS TODAY FOR THE SOUTHEAST GEORGIA COAST... ...LOCALLY HEAVY RAINFALL EXPECTED TODAY... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... MODERATE RISK OF RIP CURRENTS ALONG THE SOUTHEAST GEORGIA COAST TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST ALONG A NEARLY STATIONARY BOUNDARY OVER NORTHEAST FLORIDA THIS AFTERNOON AND EVENING...YIELDING THE POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ELEVATED RISK FOR RIP CURRENTS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The Jacksonville radar (KJAX), 112 km away, was scanning. The volume nearest the first event began at 11:57 UTC.
4 heavy rain, 1 flash flood. Local standard time, as filed.
A spotter measured 4 inches of rainfall in 24 hrs.
An observer reported 7.5 inches of rainfall on Fleming Island since 12:30 pm that afternoon.
Widespread flooding occurred across east Jacksonville. At 5:27 pm, local broacast media reported Central Parkway on the Southside was under several feet of water. At 6:01 pm, a NWS employee reported Debutante Road was flooded by 1.5 ft of water. Several cars were stranded in the flood waters. A spotter on Debutante Road measured 14 inches of rainfall within 24 hrs at 6:01 pm that evening. At 6:26 pm, the public reported 1 to 2 feet of standing water on Indies Drive. At 7:42 pm that evening, the broadcast media reported 9.5 inches of rainfall that day near Kernan Blvd and Beach Blvd. The cost of property damage was estimated for inclusion of the event in Storm Data.
A spotter reported moderate street flooding near the Veterans Administration Hospital in the Lake City. Storm drains were overflowing. Widespread 5 to 6 inches of rain fell throughout Suwannee and central portions of Columbia counties.
An employee measured 7.31 inches of rainfall within 24 hours. Ditches were near bank-full and there was minor street flooding in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439386, 391473, 391472, 391475, 391474.